Alert archive / Wisconsin / River Flood Warnings in 2017
River Flood Warning 2, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Feb 21, 2017, 12:35 AM CST for Marathon County, Wisconsin. It took effect at Feb 21, 2017, 1:00 AM CST. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 21, 2017, 12:35 AM CST (06:35 UTC)
- In effect from
- Feb 21, 2017, 1:00 AM CST
- Expired
- Feb 22, 2017, 12:35 AM CST
- In force
- 24 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marathon County, WI
The radar
The La Crosse radar (KARX), 148 km from the middle of the area, began a volume at 06:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Eau Pleine River near Stratford (STRW3).
- Action stage
- 11 ft
- Minor stage
- 15.5 ft
- Moderate stage
- 19 ft
- Major stage
- 22.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05399500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
798
WGUS43 KGRB 210635
FLWGRB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
1235 AM CST TUE FEB 21 2017
...The National Weather Service in Green Bay has issued a Flood
Warning for the following rivers in Wisconsin...
Big Eau Pleine River near Stratford affecting Marathon County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
WIC073-212135-
/O.NEW.KGRB.FL.W.0002.170221T0700Z-000000T0000Z/
/STRW3.1.RS.170221T0700Z.170221T0700Z.000000T0000Z.NO/
1235 AM CST TUE FEB 21 2017
The National Weather Service in Green Bay has issued a
* Flood Warning For
the Big Eau Pleine River near Stratford.
* At 12:00 AM Tuesday the stage was 15.2 feet and rising.
* Flood stage is 15.5 feet.
* Minor flooding is forecast.
* Forecast...the river is expected to rise to near flood stage early
this morning.
* At 15.5 feet...Flooding affects mainly agricultural land. Water
may approach some cottages on the western end of the Big Eau
Pleine Reservoir...or about 5 miles downstream of the gage on
Highway 97.
&&
LAT...LON 4503 9021 4487 9003 4477 8973 4470 8972
4478 9021 4495 9031
$$2 follow-up statements
968
WGUS83 KGRB 211701
FLSGRB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1101 AM CST TUE FEB 21 2017
...The Flood Warning continues for the following rivers in
Wisconsin...
Big Eau Pleine River near Stratford affecting Marathon County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn Around...Do Not Drown.
&&
WIC073-220801-
/O.CON.KGRB.FL.W.0002.000000T0000Z-000000T0000Z/
/STRW3.1.RS.170221T0641Z.170221T1200Z.000000T0000Z.NO/
1101 AM CST TUE FEB 21 2017
The Flood Warning continues for
The Big Eau Pleine River near Stratford.
* At 10:00 AM Tuesday the stage was 16.2 feet.
* Flood stage is 15.5 feet.
* At 15.5 feet...Flooding affects mainly agricultural land. Some
cottages may be affected by water on the western end of the Big Eau
Pleine Reservoir...or about 5 miles downstream of the gage on
Highway 97.
&&
LAT...LON 4503 9021 4487 9003 4477 8973 4470 8972
4478 9021 4495 9031
$$236
WGUS83 KGRB 220026
FLSGRB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
626 PM CST TUE FEB 21 2017
...The Flood Warning is cancelled for the following rivers in
Wisconsin...
Big Eau Pleine River near Stratford AFFECTING Marathon County
...The Flood Warning continues for the following rivers in
Wisconsin..
Big Rib River at Rib Falls affecting Marathon County
Yellow River at Pittsville affecting Wood County
Yellow River at Babcock affecting Wood County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn Around...Do Not Drown.
&&
WIC073-221526-
/O.CON.KGRB.FL.W.0003.000000T0000Z-000000T0000Z/
/RIBW3.1.RS.170221T0913Z.170221T2215Z.000000T0000Z.NO/
626 PM CST TUE FEB 21 2017
The Flood Warning continues for
The Big Rib River at Rib Falls.
* At 4:15 PM Tuesday the stage was 10.7 feet.
* Flood stage is 10.0 feet.
* At 10.0 feet...Flooding affects are mainly lowland areas downstream
of Rib Falls toward Marathon City.
&&
LAT...LON 4512 9004 4512 8995 4498 8984 4495 8963
4491 8965 4491 8993
$$
WIC141-221526-
/O.CON.KGRB.FL.W.0004.000000T0000Z-000000T0000Z/
/PITW3.1.ER.000000T0000Z.170221T1300Z.000000T0000Z.UU/
626 PM CST TUE FEB 21 2017
The Flood Warning continues for
The Yellow River at Pittsville.
* At 7:00 AM Tuesday the stage was 14.6 feet.
* Flood stage is 13.0 feet.
* At 14.0 feet...Bower street near the park in Pittsville is
underwater. Widespread lowland and agricultural flooding is
occurring .
&&
LAT...LON 4464 9030 4465 9019 4451 9010 4438 9007
4438 9017 4453 9022
$$
WIC141-221526-
/O.CON.KGRB.FL.W.0001.000000T0000Z-170223T1421Z/
/BBCW3.1.RS.170221T1751Z.170222T0600Z.170222T2021Z.NO/
626 PM CST TUE FEB 21 2017
The Flood Warning continues for
The Yellow River at Babcock.
* At 4:15 PM Tuesday the stage was 13.7 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue rising to near 15.1 feet by
after midnight tomorrow. The river will fall below flood stage
tomorrow early afternoon.
* At 15.6 feet...Floodwaters are near a couple of homes in the
Babcock area near Highway 173.
&&
LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019
$$
WIC073-220056-
/O.CAN.KGRB.FL.W.0002.000000T0000Z-170222T0026Z/
/STRW3.1.RS.170221T0641Z.170221T1200Z.170221T1904Z.NO/
626 PM CST TUE FEB 21 2017
The Flood Warning is cancelled for
The Big Eau Pleine River near Stratford.
* At 5:00 PM Tuesday the stage was 14.4 feet.
* Flood stage is 15.5 feet.
* At 15.5 feet...Flooding affects mainly agricultural land. Some
cottages may be affected by water on the western end of the Big Eau
Pleine Reservoir...or about 5 miles downstream of the gage on
Highway 97.
&&
LAT...LON 4503 9021 4487 9003 4477 8973 4470 8972
4478 9021 4495 9031
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Feb 20, 10:52 PM CST, 1 hour 43 minutes earlier.
Area forecast discussion, Feb 20, 10:52 PM CST, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1052 PM CST Mon Feb 20 2017 Updated aviation portion for 06Z TAF issuance .SHORT TERM...Tonight and Tuesday Issued at 300 PM CST Mon Feb 20 2017 Cloudy cover and southeast winds continued this afternoon. Showers were just now approaching central Wisconsin. Temperatures were mainly in the upper 40s to middle 50s, cooler by the bay and lake. It appears that one record high was set or tied at Wisconsin Rapids. Showers and a few thunderstorms will move across the region, ending from west to east overnight. Hourly temperatures tricky as they may rise some this evening across eastern Wisconsin where winds will turn to the south and then southwest away from the colder waters of Lake Michigan and the bay of Green Bay. It is not every day you forecast lows in the middle to upper 40s which is expected across east-central Wisconsin. There will be low clouds and fog once the rain ends. Low clouds and fog will linger early Tuesday morning, then skies will become mostly sunny. Since numerical guidance has been performing on the cool side of late, went above guidance for highs in the upper 50s to middle 60s. If clouds clear out early, high temperatures may be still a little cool as 925mb would support highs well into the 60s. .LONG TERM...Tuesday Night Through Monday Issued at 300 PM CST Mon Feb 20 2017 Quite the dichotomy emerges with this forecast as we go from the potential to hit the all time record high for February, to a significant snowstorm all in the same week. The forecast starts out with a low pressure system tracking through the western Great Lakes region. Ahead of the low temperatures will soar into the lower to middle 60s across central and east-central Wisconsin. Model soundings support these temperatures as the area mixes to 925 mb with temperatures around 10 celsius at this level. Further north highs are expected to be limited to the 50s with additional cloud cover and afternoon rain. This front will bring a stalled out cold front across Wisconsin on Thursday, as a cooler airmass limits highs to the upper 30s to mid 40s. A strong low pressure system developing across the plains will track northeast towards the western Great Lakes Friday and Saturday. The system still has a lot of questions associated with it as model soundings indicate a dry slot could introduce freezing rain with a warm layer putting sleet in play as the low tracks through the area. The other issue is the timing as the ECMWF is more progressive while the GFS and Canadian are slower as the low occludes across the western Great Lakes region. Despite the model differences, they seem to be converging on producing a swath of heavy snow north and west of the Fox Valley, with central and north-central Wisconsin being the hardest hit areas. The Fox Valley and areas east to the lakeshore are more likely to see a wintry mix of precipitation and even rain at times, which will act to hold down snowfall totals across these areas. This comes with an important caveat that a shift in the track would completely change this scenario, so a close look at future updates is encouraged. Behind this low a cooler airmass will bring temperatures down to near normal with fairly quiet weather for the second half of the weekend into the early part of next week. && .AVIATION...for 06Z TAF Issuance Issued at 1052 PM CST Mon Feb 20 2017 Mainly IFR conditions overnight with rain ending around daybreak. VFR weather is expected by afternoon as a weak front moves by. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Eckberg LONG TERM......Kurimski AVIATION.......RDM
Hazardous weather outlook, Feb 20, 8:30 PM CST, 4 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 830 PM CST Mon Feb 20 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-220230- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 830 PM CST Mon Feb 20 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Rain could be sufficient to produce ponding of water on roads and parking lots. The combination of melting snow during the past week and the rains tonight may cause some rivers to rise to or just above bankfull especially across central and north-central Wisconsin. .DAYS TWO THROUGH SEVEN...Tuesday through Monday The combination of warm temperatures and rains may produce runoff which could produce ice breakup or make ice conditions unstable on area rivers, lakes, and reservoirs through the week. A few rivers across central and north-central Wisconsin may rise to or just above bankfull Tuesday and Wednesday. Monitor local ice conditions in the coming days, and consider securing and protecting equipment, and removing ice shacks. A strong low pressure system will bring wintry precipitation to the area from Thursday night through Saturday. This system has the potential to bring several inches of accumulating snow to north-central and northeast Wisconsin. The exact track of the low will determine where the swath of heavy snow will end up falling, therefore future forecasts should be closely monitored. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-220230- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 830 PM CST Mon Feb 20 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight South winds may result in some gale force gusts around midnight. Fog may also restrict visibilities tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Monday The combination of warm temperatures this week and anticipated rain this afternoon and tonight may make ice conditions unstable on the Bay of Green Bay. All interests should closely monitor local ice conditions in the coming days, and consider securing and protecting equipment. There is a chance of gale force gusts with the passage of a strong cyclone on Friday through Saturday. RDM
In the hours before
Special weather statement, Feb 20, 9:59 PM CST, 2 hours 36 minutes before
Special Weather Statement National Weather Service Green Bay WI 959 PM CST Mon Feb 20 2017 WIZ005-010>013-018>021-030-031-035>037-045-211000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Marathon-Shawano-Wood- Portage-Waupaca-Waushara- 959 PM CST Mon Feb 20 2017 ...WATCH OUT FOR AREAS OF DENSE FOG OVERNIGHT... Rain, melting snow and moist air are combining to produce areas of dense fog tonight. The fog will be most dense where there is significant snow cover and lighter winds. Slow down if you see fog up ahead. RDM
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 3:56 AM CST | River Flood Warning | GRB | Marathon | 29 hr |
| Feb 21, 8:03 AM CST | River Flood Warning | GRB | Wood | 26 hr |
Nearby
River Flood Warnings in Wisconsin, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.